You may have heard there recently have been several dog food recalls. The dog food brands in question were found to be tainted with a substance called pentobarbital, a medication used in pet euthanasia. Although the companies state this drug does “not pose a threat to pet safety” in extremely low doses, pet owners have every right to be concerned.
Our clinics have received questions about the recalls, so we’ve enlisted THRIVE veterinarian, Dr. Brunetti to answer those for our online audience. Please make sure to subscribe to our YouTube channel for future informational Q&A’s by our talented veterinarians.
- How do I know if my dog’s pet food was recalled?
Visit www.FDA.gov for a listing of all recalled Animal and Veterinary Products.
- What are some symptoms of pentobarbital exposure?
Signs of pentobarbital exposure include: inability to stand, disorientation, being unbalanced, not being able to walk and nausea.
- What should I do if I think my pet has been affected?
Seek immediate advice from your veterinarian.
Although the risk to your pet is low, we understand you may still have concerns. If you’re worried about anything your pet may have eaten, either on purpose or not, contact your local THRIVE and set up an appointment. Our experts will examine your pet and provide the very best in veterinary care.